Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

John von Neumann's work in the theory of games and mathematical economics


Authors: H. W. Kuhn and A. W. Tucker
Journal: Bull. Amer. Math. Soc. 64 (1958), 100-122
MathSciNet review: 0096572
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Kenneth J. Arrow, Alternative approaches to the theory of choice in risk-taking situtations, Econometrica 19 (1951), 404–437. MR 0046020 (13,671a)
  • 2. C. Berge, Théorie générale des jeux à 𝑛 personnes, Mémor. Sci. Math., no. 138, Gauthier-Villars, Paris, 1957 (French). MR 0099259 (20 #5700)
  • 3. Emile Borel, The theory of play and integral equations with skew symmetric kernels, Econometrica 21 (1953), 97–100. MR 0052751 (14,667h)
  • 4. M. Dresher, A. W. Tucker, and P. Wolfe (editors), Contributions to the Theory of Games, vol. III, Ann. of Math. Studies, no. 39, Princeton, 1957.
  • 5. R. M. Thrall and C. H. Coombs (eds.), Decision processes, John Wiley & Sons, Inc., New York; Chapman & Hall, Ltd., London, 1954. MR 0066616 (16,605c)
  • 6. I. N. Herstein and John Milnor, An axiomatic approach to measurable utility, Econometrica 21 (1953), 291–297. MR 0061356 (15,812i)
  • 7. Shizuo Kakutani, A generalization of Brouwer’s fixed point theorem, Duke Math. J. 8 (1941), 457–459. MR 0004776 (3,60c)
  • 8. L. Kalmar, Zur Theorie der abstrakten Spiele, Acta Sci. Math. Szeged. vol. 4 (1928-1929) pp. 65-85.
  • 9. John G. Kemeny, Oskar Morgenstern, and Gerald L. Thompson, A generalization of the von Neumann model of an expanding economy, Econometrica 24 (1956), 115–135. MR 0080573 (18,266c)
  • 10. Hellmuth Kneser, Sur un théorème fondamental de la théorie des jeux, C. R. Acad. Sci. Paris 234 (1952), 2418–2420 (French). MR 0050249 (14,301a)
  • 11. D. König, Über eine Schlussweise aus dem Endlichen ins Unendliche, Acta Sci. Math. Szeged. vol. 3 (1927) pp. 121-130.
  • 12. T. C. Koopmans (editor), Activity analysis of production and allocation, Cowles Commission Monograph, no. 13, New York, 1951.
  • 13. H. W. Kuhn and A. W. Tucker, Nonlinear programming, Proceedings of the Second Berkeley Symposium on Mathematical Statistics and Probability, 1950, University of California Press, Berkeley and Los Angeles, 1951, pp. 481–492. MR 0047303 (13,855f)
  • 14. H. W. Kuhn and A. W. Tucker (editors), Contributions to the theory of games, vol. I, Ann. of Math. Studies, no. 24, Princeton, 1950.
  • 15. H. W. Kuhn and A. W. Tucker (editors), Contributions to the theory of games, vol. II, Ann. of Math. Studies, no. 28, Princeton, 1953.
  • 16. H. W. Kuhn and A. W. Tucker (editors), Linear inequalities and related systems, Ann. of Math Studies, no. 38, Princeton, 1956.
  • 17. R. D. Luce and H. Raiffa, Games and decisions, New York, 1957.
  • 18. R. D. Luce and A. W. Tucker (editors), Contributions to the theory of games, vol. IV, Ann. of Math. Studies, no. 40, Princeton (in press).
  • 19. J. McDonald, Strategy in poker, business, and war, New York, 1950.
  • 20. John Nash, Non-cooperative games, Ann. of Math. (2) 54 (1951), 286–295. MR 0043432 (13,261g)
  • 21. Richard Otter and John Dunne, Games with equilibrium points, Proc. Nat. Acad. Sci. U. S. A. 39 (1953), 310–314. MR 0054228 (14,891c)
  • 22. F. P. Ramsey, Truth and probability (1926), Further considerations (1928), Foundations of Mathematics and Other Logical Essays, London and New York, 1931.
  • 23. Moses Richardson, Relativization and extension of solutions of irreflexive relations, Pacific J. Math. 5 (1955), 551–584. MR 0086752 (19,237f)
  • 24. Leonard J. Savage, The foundations of statistics, John Wiley & Sons, Inc., New York; Chapman & Hill, Ltd., London, 1954. MR 0063582 (16,147a)
  • 25. L. S. Shapley, Stochastic games, Proc. Nat. Acad. Sci. U. S. A. 39 (1953), 1095–1100. MR 0061807 (15,887g)
  • 26. J. Ville, Sur la théorie générale des jeux où intervient l'habileté des joueurs, Traité du Calcul des Probabilités et de ses Applications (by É. Borel and collaborators) vol. IV, no. 2, Paris, 1938, pp. 105-113.
  • 27. A. Wald, Über die eindeutige positive Lösbarkeit der neuen Produktionsgleichungen, Ergeb. eines Math. Koll. Vienna (ed. by Karl Menger) vol. 6 (1935) pp. 12-20; Über die Produktionsgleichungen der ökonomischen Wertlehre, ibid. vol. 7 (1936) pp. 1-6; Über einige Gleichungssysteme der mathematischen Ökonomie, Z. National-ökonomie vol. 7 (1936) pp. 637-670 [English translation in Econometrica vol. 19 (1951) pp. 368-403].
  • 28. Abraham Wald, Generalization of a theorem by v.\ Neumann concerning zero sum two person games, Ann. of Math. (2) 46 (1945), 281–286. MR 0011938 (6,237a)
  • 29. Philip Wolfe, The strict determinateness of certain infinite games, Pacific J. Math. 5 (1955), 841–847. MR 0073909 (17,506f)
  • 30. E. Zermelo, Über eine Anwendung der Mengenlehre auf die Theorie des Schachspiels, Proceedings of the Fifth International Congress of Mathematicians, Cambridge, 1912, vol. 2, p. 501-504.


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9904-1958-10209-8
PII: S 0002-9904(1958)10209-8